Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hair loss
Jan 7, 2009

I am a healthy 35 year old female and never had a problem with Hiv; until now. I am currently taking Norvir, Isentress, dapsone, Prezista and Intelence. I have hair loss really bad. I am undetectable with a CD4 of 179. I have had it for 14 years and my CD4 have been in the range of 109 - 234. Help, a woman hair is her glory.

Response from Dr. Henry

I haven't seen much either in our clinic or in the literature about hair loss related to some of the newer HIV meds you are taking (darunavir, etravirine, and raltegravir). I also haven't seen much hair loss from dapsone (hopefully that drug can be stopped if CD4 count recovers further). Hair loss can be a complicated matter-often a genetic component. Evaluation by a dermatologist can sometimes identify contributing conditions and some treatment options. If any reader has experience or knowledge about hair loss with these drugs please post. KH



Previous
Atripla and flu like symptoms
Next
Bilirubin more than 80 mmol/l - what shall I do?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement